Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 511, NWS Norman, OK

July 10, 2007Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 10, 2007, 8:21 PM CDT for Clay County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 8:21 PM CDT (01:21 UTC)
Expired
Jul 10, 2007, 8:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2784 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 110121
SVROUN
TXC077-110145-
/O.NEW.KOUN.SV.W.0511.070711T0121Z-070711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 845 PM CDT

* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES EAST OF HENRIETTA...MOVING            
  SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF  
  65 MPH ARE LIKELY. 

* LOCATIONS IN THE WARNING INCLUDE HENRIETTA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3378 9798 3397 9797 3385 9827 3367 9812

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:38 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 10, 3:38 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT TUE JUL 10 2007

HAVE TRIMMED BACK FLASH FLOOD WATCH TO SOUTH CENTRAL
AND SOUTHEAST COUNTIES THROUGH EARLY THIS EVENING.  ISOLATED
CONVECTION IS DEVELOPING ACROSS THIS AREA NEAR OLD SURFACE
BOUNDARY. EXTREME INSTABILITY COMBINED WITH RATHER WEAK
MID AND UPPER FLOW WILL LIKELY RESULT IN LOCALLY HEAVY
RAINFALL...DAMAGING WINDS FROM DOWNBURST AND HALF DOLLAR SIZE
HAIL. WEAK CONVECTION ACROSS WESTERN KANSAS MAY PUSH INTO NORTHERN
PARTS OF THE FA LATE THIS AFTERNOON OR EVENING...BUT CONVECTION
HAS BEEN SHOWING A WEAKENING TREND. MORE ORGANIZED CONVECTION THIS
EVENING AND OVERNIGHT WILL BE WEST OF THE FA. UPPER FLOW WILL
LIKELY KEEP MOST OF THIS CONVECTION WEST OF THE AREA DURING THE
OVERNIGHT.

COLD FRONT ACROSS KANSAS WILL PUSH INTO AT LEAST NORTHERN THIRD
OF OKLAHOMA BY EARLY WEDNESDAY EVENING...BEFORE STALLING IN
RESPONSE TO SURFACE LOW OVER SOUTHEAST COLORADO.

BETTER CHANCE OF WIDESPREAD CONVECTION APPEARS TO COME LATE WEDNESDAY
INTO THURSDAY MORNING AND MAYBE AGAIN THURSDAY EVENING INTO PARTS
OF THE DAY FRIDAY. AT THIS POINT IT APPEARS NORTHERN HALF OF FA
WILL HAVE BETTER CHANCE OF EXCESSIVE RAINFALL AND FLOODING.

WILL CONTINUE WITH MAINLY DRY FORECAST GOING INTO THE WEEKEND.
MEDIUM RANGE MODELS DEVELOP UPPER LOW OVER ARKLATEX REGION EARLY
NEXT WEEK WHICH SHOULD KEEP AREA MAINLY DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  70  90 /  30  20  50  50
HOBART OK         72  89  72  92 /  40  20  50  20
WICHITA FALLS TX  74  92  73  93 /  40  40  40  10
GAGE OK           66  87  69  91 /  40  20  50  20
PONCA CITY OK     65  86  67  87 /  30  10  50  50
DURANT OK         71  91  73  91 /  50  40  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039-
     041>043-045>048-050>052.

TX...NONE.
&&

SIX
Hazardous weather outlook, Jul 10, 11:55 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH TONIGHT OVER PARTS
OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING FROM
CHEYENNE... TO SULPHUR... TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH 2 AM.

IMPACTS...
PROPERTY DAMAGE FROM 70 MPH WIND GUSTS AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. FLOODING
OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A CONCERN.

DISCUSSION...
OUTFLOW BOUNDARIES FROM RECENT SHOWER AND THUNDERSTORM ACTIVITY MAY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. ONE BOUNDARY WILL EXTEND GENERALLY ALONG THE RED RIVER
WHILE A SECOND WIND SHIFT LINE WILL EXTEND FROM THE OKLAHOMA CITY
METRO AREA SOUTHWEST TO NEAR ALTUS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP MAINLY NEAR THESE BOUNDARIES DURING THE
AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS WILL LIKELY BE IN
SOUTH CENTRAL AND SOUTHWEST OKLAHOMA... INTO PART OF WESTERN NORTH
TEXAS... WHERE THE INSTABILITIES WILL BE THE HIGHEST. SOME OF THE
STRONGEST STORMS COULD PRODUCE DAMAGING WINDS AND HAIL TO NEAR THE
SIZE OF QUARTERS. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER
AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL BE IN THE TEXAS
PANHANDLE. ACTIVITY THAT DEVELOPS IN THIS AREA COULD MOVE TO THE
SOUTH SOUTHEAST POSSIBLY BRUSHING PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORM THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN WHICH MAY RESULT FLOODING OF LOW-LYING AND POORLY DRAINED
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SERIES OF WEAK COLD FRONTS MOVING ACROSS THE AREA THROUGH SATURDAY
WILL CONTINUE A CHANCE FOR THUNDERSTORMS. IN ADDITION... STORMS
DEVELOPING OVER THE HIGH PLAINS OF EASTERN COLORADO AND NORTHEAST
NEW MEXICO... MAY PERIODICALLY MOVE INTO PORTIONS OF OKLAHOMA AND
NORTH TEXAS MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD CONTINUE TO INCREASE THROUGH THE WEEK...WHICH WILL
IMPACT ALREADY FULL LAKES AND RESERVOIRS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

CJS

In the hours before

Special weather statement, Jul 10, 4:15 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT TUE JUL 10 2007

OKZ043-102130-
COAL OK-
415 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF CENTRAHOMA AT 415
PM CDT...MOVING SOUTHEAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
INTENSIFICATION WITH SEVERE WEATHER POSSIBLE.

PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, Jul 10, 4:37 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     DURANT                  33.99N 96.38W
07/10/2007  M67 MPH          BRYAN              OK   AWOS

&&

TY
Special weather statement, Jul 10, 4:39 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE JUL 10 2007

OKZ051-102200-
MARSHALL OK-
439 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.

AT 439 PM...STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR
WILLIS...TO NEAR MCBRIDE AND SOUTHERN SECTIONS OF LAKE TEXOMA.
WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE
LIKELY WITH THESE STORMS.

PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 5:45 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT TUE JUL 10 2007

OKZ050-102300-
LOVE OK-
545 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THACKERVILLE AT 545 PM
CDT...MOVING EAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
INTENSIFICATION WITH SEVERE WEATHER POSSIBLE.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 7:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT TUE JUL 10 2007

OKZ045-110115-
JEFFERSON OK-
757 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER FLEETWOOD AT 757 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Local storm report, Jul 10, 8:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     DURANT                  33.99N 96.38W
07/10/2007                   BRYAN              OK   EMERGENCY MNGR

            2 POWER LINES DOWNED DUE TO HIGH WINDS.

0445 PM     FLASH FLOOD      DURANT                  33.99N 96.38W
07/10/2007                   BRYAN              OK   EMERGENCY MNGR

            MULBERRY AND BRIARWOOD STREETS CLOSED DUE TO HIGH WATER.
            HAVE SINCE BEEN REOPENED.

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:46 PM CDTSevere Thunderstorm WarningOUNClay44 min
Jul 10, 8:59 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.